I wonder if anyone has experienced this!! I took a shot of insulin and 3 diabex. After a couple of hours my tongue, throat and face swelled so much I couldnt breathe or swallow. My husband raced me to Emergency; they put me in ICU straight away, put me on oxygen (my level had dropped to 50%), and gave me countless needles, blood and urine tests) I was taken off the insulin and Monopril (for blood pressure). I stayed in ICU for 2 days.
That sounds like an anaphylactic reaction to something. Were the doctors there able to find out what was causing the reaction? If you are still off insulin, how are you controlling your blood glucose?
It was an anaphylactic reaction. The doctors thought it was the insulin or insulin combined with one of the medications I take. I have been taken off insulin and just take four diabex. These keep the sugar at 10.5 - 13.8. The hospital made an appointment with an allergy specialist. I see him on 27 November. It will be interesting to see what he finds!!